MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888345603
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, when the guidewire was pulled out as part of the catheter insertion procedure, the healthcare professional (hcp) stated that the guidewire got kinked in the distal end and stuck inside the catheter blue venous line.When applied force to pull the guidewire, the guide wire integrity got lost, was not good, the guide wire was in bad shape, steel threads/spring wire of the guidewire were uncoiled, and once the steel threads that were uncoiling were pulled out with force, the hcp decided to pull the guide wire along with catheter.The guide wire was removed with great difficulty.Fortunately, the guidewire came out in one piece and was still intact.The catheter was replaced with new catheter on the same day of the event, the new catheter was used successfully, and the procedure was completed.It was stated that it was in patient¿s body that when inserting the guidewire through the catheter, it got stuck.The guide wire used was the one included in the kit, and the hcp did not check the guidewire before inserting.Prior to use, nothing unusual observed on the device and flushing was done with nothing abnormal noticed.The dimension of the catheter matched what was indicated on the label.There was no visible defect/damage noted with the catheter and no other products being utilized with the device.The catheter was not repaired, there was no leak, tego was not utilized, and there was no luer adapter issue.There was approximately 15-20ml of blood loss, blood transfusion was not required, and no other intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the guidewire was already placed in the vein of the patient, when the catheter was inserted through the guide wire, the healthcare professional (hcp) stated that the guidewire got kinked in the distal end and stuck inside the catheter blue venous line.When they applied force to pull the guidewire, the guide wire integrity got lost, was not good, the guide wire was in bad shape, steel threads/spring wire of the guidewire were uncoiled, and when they also tried to pull the catheter from the guidewire, guide wire integrity got lost too, so the hcp decided to pull the guide wire along with catheter.Then, the guide wire was removed from the catheter with no tools used but with great difficulty, fortunately the guidewire came out in one piece and was still intact.The catheter was replaced with new catheter on the same day of the event, the new catheter was used successfully, and the procedure was completed.The guide wire used was the one included in the kit, and the hcp did not check the guidewire before inserting.Prior to use, nothing unusual observed on the device and flushing was done with nothing abnormal noticed.The dimension of the catheter matched what was indicated on the label.There was no visible defect/damage noted with the catheter and no other products being utilized with the device.The catheter was not repaired, there was no leak, tego was not utilized and there was no luer adapter issue.Aseptic protocol was followed, the insertion site prior to puncture was treated with chlorohexidine solution.There was approximately 15-20ml of blood loss, blood transfusion was not required and no other intervention/treatment required as a result of the event.There was no patient injury.
 
Event or Problem Description
According to the reporter, the guidewire was already placed in the vein of the patient, when the catheter was inserted through the guide wire, the healthcare professional (hcp) stated that the guidewire got kinked in the distal end and stuck inside the catheter blue venous line.When they applied force to pull the guidewire, the guide wire integrity got lost, was not good, the guide wire was in bad shape, steel threads/spring wire of the guidewire were uncoiled, and when they also tried to pull the catheter from the guidewire, guide wire integrity got lost too, so the hcp decided to pull the guide wire along with catheter.Then, the guide wire was removed from the catheter with no tools used but with great difficulty, fortunately the guidewire came out in one piece and was still intact.The guide wire was discarded and the catheter was replaced with new catheter on the same day of the event, the new catheter was used successfully, and the procedure was completed.The guide wire used was the one included in the kit, and the hcp did not check the guidewire before inserting.Prior to use, nothing unusual observed on the device and flushing was done with nothing abnormal no ticed.The dimension of the catheter matched what was indicated on the label.There was no visible defect/damage noted with the catheter and no other products being utilized with the device.The catheter was not repaired, there was no leak, tego was not utilized and there was no luer adapter issue.Aseptic protocol was followed, the insertion site prior to puncture was treated with chlorohexidine solution.There was approximately 15-20ml of blood loss, blood transfusion was not required and no other intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
clay chandler
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12786844
Report Number3009211636-2021-00315
Device Sequence Number17164093
Product Code NIE
UDI-Device Identifier10884521006768
UDI-Public10884521006768
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Model Number8888345603
Device Catalogue Number8888345603
Device Lot Number1914800240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer02/10/2022
03/23/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date03/01/2022
04/11/2022
Date Device Manufactured06/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight66 KG